Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 38, NWS Pueblo, CO

May 25, 2007Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 25, 2007, 4:30 PM MDT for Baca County, Colorado. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2007, 4:30 PM MDT (22:30 UTC)
Expired
May 25, 2007, 5:19 PM MDT
In force
49 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Baca County, CO

The radar

The Pueblo radar (KPUX), 202 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 4:45 PM MDTHAIL 0.75Walsh, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 252230
SVRPUB
COC009-252330-
/O.NEW.KPUB.SV.W.0038.070525T2230Z-070525T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 530 PM MDT...

* AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 6 MILES SOUTHWEST OF
  WALSH...OR 20 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...AND WAS
  MOVING TOWARD THE NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WALSH.
  BARTLETT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3740 10254 3702 10291 3699 10204 3764 10206

$$

METZE
2 follow-up statements
000 
WWUS55 KPUB 252253
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT FRI MAY 25 2007

COC009-252330-
/O.CON.KPUB.SV.W.0038.000000T0000Z-070525T2330Z/
BACA CO-
454 PM MDT FRI MAY 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EASTERN BACA COUNTY...

AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR STONINGTON...OR 11 MILES SOUTHWEST OF THE SAUNDERS
ELEVATOR...AND WAS MOVING TOWARD THE NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BARTLETT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3740 10254 3702 10291 3699 10204 3764 10206

$$
METZE
000 
WWUS55 KPUB 252319
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
520 PM MDT FRI MAY 25 2007

COC009-252330-
/O.CAN.KPUB.SV.W.0038.000000T0000Z-070525T2330Z/
BACA CO-
520 PM MDT FRI MAY 25 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN
BACA COUNTY...

THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING
MAY STILL BE IN THE AREA.

LAT...LON 3740 10254 3702 10291 3699 10204 3764 10206

$$

METZE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:51 PM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 25, 2:51 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT FRI MAY 25 2007

.SHORT TERM...
(TONIGHT AND SAT)

CHALLENGES ARE THREAT FOR SEVERE THUNDERSTORMS AND COVERAGE OF RAIN.

ONGOING CONVECTION CONTINUES FROM THE SAN LUIS VALLEY TO WET
MOUNTAINS AND SOUTHERN SANGRES. ISOLATED STORMS PRODUCING HAIL UP
TO PENNY SIZE AND BRIEF HEAVY RAIN ATTM.

SHORTWAVE WILL CONTINUE TO INITIATE CONVECTION REMAINDER OF THE
AFTERNOON AND THROUGH THE EVENING...WITH A FEW MARGINALLY SEVERE
STORMS POSSIBLE IN THE CENTRAL AND SOUTHERN SECTIONS OF CWFA...AS
CAPE VALUES RANGE FROM THE 500 TO 1000 J/KG RANGE. THE INSTABILITY
WILL PUSH TO THE EAST AND DIMINISH BY MIDNIGHT...AND SKIES WILL
CLEAR OVER THE MAJORITY OF THE AREA...AS SHORTWAVE PASSES INTO
KANSAS. FRONT WILL MIGRATE SOUTH ACROSS THE EASTERN PLAINS THROUGH
THE LATTER PART OF THE NIGHT

SATURDAY...SHOULD START OUT DRY...BUT WITH SOME MOISTURE AND
UPSLOPE FLOW ACROSS THE PLAINS INTO THE EASTERN MOUNTAINS...EXPECT
SHOWERS AND THUNDERSTORMS TO DEVELOP BY MIDDAY AND MOVE OFF THE
MOUNTAINS INTO THE PLAINS. CONVECTION...ISOLATED TO SCATTERED...WILL
ALSO DEVELOP OVER THE REMAINDER OF THE HIGHER TERRAIN AND HIGH
VALLEYS...BUT MOISTURE MORE LIMITED IN THE WEST. TEMPERATURES IN
THE MID LEVELS SUPPORT READING FROM THE 50S IN THE HIGHER TERRAIN
TO NEAR 80 ACROSS THE PLAINS. -TLM-

.LONG TERM...
(SUN THROUGH FRI)

NO TIME FOR A DISCUSSION...BUSY MONITORING FOR STRONG-SEVERE
CONVECTIVE PRECIPITATION LATE THIS MORNING AND AFTERNOON. INHERITED
FORECAST LOOKED GOOD. METZE

&&

.AVIATION...
IMMEDIATE CONCERN IS THUNDERSTORM ACTIVITY IN MANY PARTS OF CWFA.
STRONGEST ACTIVITY EXPECTED IN THE PLAINS AND PUEBLO AIRPORT IN
THE NEXT TWO HOURS. ISOLATED STRONG CONVECTION...WITH LIFR
CONDITIONS...AND GUSTY WINDS AND MARGINALLY SEVERE HAIL
LIKELY...ACROSS THE PLAINS. CONDITIONS WILL IMPROVE FROM WEST TO
EAST THROUGH THE EVENING. -TLM-

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/17
Hazardous weather outlook, May 25, 12:40 PM MDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1240 PM MDT FRI MAY 25 2007

COZ058>089-093>099-261845-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1240 PM MDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR...MAINLY ACROSS CENTRAL AND
SOUTHERN SECTIONS OF SOUTHERN COLORADO. A SEVERE THUNDERSTORM OR
TWO WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS...BRINGING HAIL
AROUND 3/4 INCH IN DIAMETER...OR WINDS TO NEAR 60 MPH. CLOUD TO
GROUND LIGHTNING IS ALWAYS A THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED EACH DAY ACROSS THE REGION. THE MAIN
THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND
GUSTS UP TO 40 MPH. SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGEST
STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST
PLAINS...MAINLY SOUTH OF A LINE FROM PUEBLO TO LAMAR.

TLM

In the hours before

Local storm report, May 25, 1:37 PM MDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
137 PM MDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     HAIL             10 NW CRESTONE          38.10N 105.83W
05/25/2007  M0.75 INCH       SAGUACHE           CO   PUBLIC

&&

TLM
Local storm report, May 25, 1:49 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
149 PM MDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             2 E SEGUNDO             37.12N 104.73W
05/25/2007  M0.75 INCH       LAS ANIMAS         CO   PUBLIC

&&

TLM
Local storm report, May 25, 3:56 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
356 PM MDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             8 E SPRINGFIELD         37.41N 102.47W
05/25/2007  E1.00 INCH       BACA               CO   TRAINED SPOTTER

&&

JKH
Local storm report, May 25, 4:07 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
407 PM MDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             8 E SPRINGFIELD         37.41N 102.47W
05/25/2007  E1.00 INCH       BACA               CO   TRAINED SPOTTER

0117 PM     HAIL             10 NW CRESTONE          38.10N 105.83W
05/25/2007  M0.75 INCH       SAGUACHE           CO   PUBLIC

0110 PM     HAIL             2 E SEGUNDO             37.12N 104.73W
05/25/2007  M0.75 INCH       LAS ANIMAS         CO   PUBLIC

&&

DMETZE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:01 PM MDTSevere Thunderstorm WarningPUBLas Animas32 min
May 25, 12:51 PM MDTSevere Thunderstorm WarningPUBSaguache54 min
May 25, 1:05 PM MDTSevere Thunderstorm WarningPUBLas Animas85 min
May 25, 1:59 PM MDTSevere Thunderstorm WarningPUBCostilla26 min
May 25, 2:32 PM MDTSevere Thunderstorm WarningPUBPueblo88 min
May 25, 3:32 PM MDTSevere Thunderstorm WarningPUBBaca58 min
May 25, 3:57 PM MDTSevere Thunderstorm WarningPUBCostilla, Huerfano36 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.